Advertisement

Severe peripheral arteriospasm following oxytocin administration

  • Shmuel Evron
    Correspondence
    Reprint requests: S. Evron, M.D., Department of Obstetrics and Gynecology, Assaf Harofe Medical Center, Zerifin, 70300 Israel.
    Affiliations
    Department of Obstetrics and Gynecology, Assaf Harofe Medical Center Zerifin, Israel

    the Department of Orthopedics, Assaf Harofe Medical Center Zerifin, Israel

    Sackler School of Medicine, Tel-Aviv University Zerifin, Israel
    Search for articles by this author
  • Shlomo Ariely
    Affiliations
    Department of Obstetrics and Gynecology, Assaf Harofe Medical Center Zerifin, Israel

    the Department of Orthopedics, Assaf Harofe Medical Center Zerifin, Israel

    Sackler School of Medicine, Tel-Aviv University Zerifin, Israel
    Search for articles by this author
  • Morris Agasi
    Affiliations
    Department of Obstetrics and Gynecology, Assaf Harofe Medical Center Zerifin, Israel

    the Department of Orthopedics, Assaf Harofe Medical Center Zerifin, Israel

    Sackler School of Medicine, Tel-Aviv University Zerifin, Israel
    Search for articles by this author
  • Gavriel Eger
    Affiliations
    Department of Obstetrics and Gynecology, Assaf Harofe Medical Center Zerifin, Israel

    the Department of Orthopedics, Assaf Harofe Medical Center Zerifin, Israel

    Sackler School of Medicine, Tel-Aviv University Zerifin, Israel
    Search for articles by this author
  • Ian Bukovsky
    Affiliations
    Department of Obstetrics and Gynecology, Assaf Harofe Medical Center Zerifin, Israel

    the Department of Orthopedics, Assaf Harofe Medical Center Zerifin, Israel

    Sackler School of Medicine, Tel-Aviv University Zerifin, Israel
    Search for articles by this author
  • Eliahu Caspi
    Affiliations
    Department of Obstetrics and Gynecology, Assaf Harofe Medical Center Zerifin, Israel

    the Department of Orthopedics, Assaf Harofe Medical Center Zerifin, Israel

    Sackler School of Medicine, Tel-Aviv University Zerifin, Israel
    Search for articles by this author
      This paper is only available as a PDF. To read, Please Download here.

      Abstract

      A parturient patient with imminent gangrene of the extremity caused by oxytocin-induced arteriospasm is described. The appliance of conventional measures such as anticoagulation and vasodilatation produced an immediate and sustained reversal of the arteriospasm together with dramatic relief of symptoms and signs.

      Keywords

      To read this article in full you will need to make a payment

      Purchase one-time access:

      Academic & Personal: 24 hour online accessCorporate R&D Professionals: 24 hour online access
      One-time access price info
      • For academic or personal research use, select 'Academic and Personal'
      • For corporate R&D use, select 'Corporate R&D Professionals'

      Subscribe:

      Subscribe to American Journal of Obstetrics & Gynecology
      Already a print subscriber? Claim online access
      Already an online subscriber? Sign in
      Institutional Access: Sign in to ScienceDirect

      References

        • Kitchin AH
        • Lloyd SM
        • Pickford M
        Some actions of oxytocin on the cardiovascular system in men.
        Clin Sci. 1959; 18: 399-406
        • Nakano J
        Cardiovascular actions of oxytocin.
        Obstet Gynecol Surv. 1973; 28: 75-92
        • Farrell G
        • Fabre LF
        • Rauschkolb E
        The neurohypophysis.
        Ann Rev Physiol. 1968; 30: 557-558